Alert archive / California / Wind Advisories in 2020
Wind Advisory 84, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 16, 2020, 2:16 AM PST. It took effect at Dec 16, 2020, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2020, 2:16 AM PST (10:16 UTC)
- In effect from
- Dec 16, 2020, 3:00 AM PST
- Expired
- Dec 16, 2020, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
632 WWUS76 KLOX 161016 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 216 AM PST Wed Dec 16 2020 CAZ044-161700- /O.NEW.KLOX.FR.Y.0011.201216T1016Z-201216T1700Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 216 AM PST Wed Dec 16 2020 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING FOR THE OJAI VALLEY... * WHAT...Temperatures between 32 and 35 degrees will result in frost formation. * WHERE...Ojai Valley portion of the Ventura County Interior Valleys. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost can damage sensitive plants and harm pets if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ034-161700- /O.NEW.KLOX.WI.Y.0084.201216T1100Z-201216T1700Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 216 AM PST Wed Dec 16 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...San Luis Obispo County Central Coast. * WHEN...Until 9 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 15, 10:49 PM PST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 15, 10:49 PM PST, 3 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1049 PM PST Tue Dec 15 2020
Updated aviation section
.SYNOPSIS...15/136 PM.
Light offshore flow will bring warmer and continued dry
conditions to the region through Wednesday, along with locally
gusty northeast winds through and below passes and canyons. A weak
weather system will move over the region early Thursday with a
chance of light rain north of Point Conception. A warming trend
for the weekend as high pressure builds across the region with
some gusty north winds at times.
&&
.SHORT TERM (TUE-FRI)...15/757 PM.
***UPDATE***
Upper level ridging was bringing mostly clear skies to the region
this evening with little change expected overnight. Offshore
pressure gradients continued to the N and E, with LAX-DAG
at -3.1 mb at 03Z, while the LAX-BFL was at -4.5 mb. The NAM was
forecasting the LAX-DAG gradient to fall to -4.6 mb at 12Z, with
the LAX-BFL remaining around 4.0 mb. These offshore pressure
gradients will help to bring gusty mainly sub-advisory NE winds
to a lot of the foothills and mtns overnight, with breezy NE winds
for the vlys to the coast. The winds will be most prevalent over
VTU/L.A. Counties, and western SLO/SBA Counties especially in the
hills.
***From Previous Discussion***
Santa Ana winds across LA/Ventura Counties decreasing going into
the afternoon but should hover in the 15-30 mph range, especially
inland, into Wednesday morning before turning onshore prior to
the arrival of the next weak cold front. Temps warmed up a few
degrees today and are expected to warm up a few more tomorrow as
lingering cold air from the previous upper low exits and ridging
develops aloft.
Thursday morning a weakening cold front will pass through the
area, probably dropping some very light rain across northwest SLO
County with decreasing chances to the south, and basically little
to no chance south of SBA. May have just enough gas left to drop
some light precip across the northern mountain slopes near the
Kern Count line. Otherwise the front will wash out and kick up
some gusty westerly winds behind it Thu afternoon, especially near
the coast. Temps will cool down several degrees Thursday with
highs mostly in the low to mid 60s at lower elevations.
We'll transition to northerly flow Thursday night and northeast
Friday morning but likely below advisory levels in most areas
except possibly across the SB south coast and I5 corridor. Temps
Friday a couple degrees warmer than Thursday but still mostly in
the 60s.
.LONG TERM (SAT-TUE)...15/134 PM.
The weekend will be dominated by a ridge along the West Coast that
will keep skies clear and highs 3-6 degrees above normal. Though
overnight lows will be chilly in wind protected locations. Gusty
north to northeast winds expected at times, especially srn SB
County and the I5 corridor region.
Northerly winds expected to decrease early next week with
generally quiet weather through Tuesday. Models continue to have
difficulty with the upper pattern next week but generally seem to
settling on a dry pattern through Xmas. The number of ensemble
members supporting even light rain is very small as it looks like
the storm track will be riding well north of southern California
for at least the next 10 days. The GFS has been going back and
forth on a possible moderate offshore wind event on the 24th or
25th so will keep a close eye on that.
&&
.AVIATION...16/0648Z.
At 05Z, there was no marine layer at KLAX.
High confidence in the current forecast. VFR conditions are
expected at all terminals. There is a slight chance of moderate
low-level wind shear and turbulence for Los Angeles and Ventura
County terminals and Central Coast terminals.
KLAX...VFR conditions are expected through the period. There is a
10 percent chance of moderate low-level wind shear and
turbulence.
KBUR...VFR conditions are expected through the period. There is a
20 percent chance of moderate low-level wind shear and
turbulence.
&&
.MARINE...15/752 PM.
High confidence in Small Craft Advisory (SCA) hazardous seas over
10 feet across the waters along the Central Coast to San Nicolas
Island for much of the week. The SCAs currently in effect will
likely need to be extended even longer, as a long-period west to
northwest swell will continue impacting the waters through most of
the week. The swell could result in breaking waves over the
harbor entrances of Morro Bay and Ventura. There will be a return
of gusty northwest winds across much of the waters by Thursday
afternoon with a chance of gales.
Across the waters inside the Southern California Bight, high
confidence that winds and seas will remain below SCA level through
the week.
&&
.BEACHES...15/911 PM.
A large, long-period west to northwest swell will continue to
impact the coastal areas through this evening, and likely most of
the week for the Central Coast.
The High Surf Advisory for the Central Coast has been extended
through Thursday evening, where breaking waves of 10 to 15 feet
are expected. Latest guidance is indicating that the large
swell may continue through Friday. Therefore later shifts may need
to consider extending the High Surf Advisory through Friday.
The High Surf Advisory for the Ventura Coast has also been
extended another 24 hours through Wednesday evening. Latest
reports have indicated a lull in the surf, with breaking waves up
to 6 feet. There will likely be a lull through the night, but the
swell is expected to increase again by Wednesday afternoon.
Along the same lines the Beach Hazards Statement for the LA Coast
and west-facing beaches of the Santa Barbara South Coast have also
been extended through Wednesday evening.
High tides will remain close to 7 feet Wednesday morning, so
there is a chance of minor coastal flooding of beach parking lots.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 9 PM PST Thursday for
zones 34-35. (See LAXCFWLOX).
Beach Hazards Statement in effect through Wednesday evening
for zones 39-41-87. (See LAXCFWLOX).
High Surf Advisory in effect until 9 PM PST Wednesday for
zone 40. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Thursday for
zones 645-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
High surf and/or dangerous rip currents will impact most beaches
through Friday. Gusty northerly winds are possible across parts of
the area Friday through Sunday.
&&
PUBLIC...MW/Sirard
AVIATION...Hall
MARINE...Sweet/Stewart
BEACHES...Stewart
SYNOPSIS...MW
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 2:16 AM PST | Frost Advisory | LOX | 7 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.